Washington, 2005

Wildfire in Washington, August 4 to 13, 2005

August 4 to 13, 2005 · NWS PDT · 1 event in 1 county or zone

The Lick Creek Fire, centered nine miles north of Cle Elum, burned 735 acres.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

The Lick Creek Fire, centered nine miles north of Cle Elum, burned 735 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 3, 6:15 PM PST, 5 hours 45 minutes earlier.

Area forecast discussion, Aug 3, 6:15 PM PST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
715 PM PDT WED AUG 3 2005

.DISCUSSION...SATL CONTINUES TO SHOW A CLOUDLESS SKY WITH GOOD
RADIATIONAL COOLING EXPECTED TONIGHT. DRY AND VERY WARM TO HOT
TEMPERATURES EXPECTED FOR THE NEXT TWO DAYS WITH A HEAT ADVISORY IN
EFFECT TOMORROW AFTERNOON AND FRIDAY. THE CURRENT FORECAST APPEARS
ON TRACK WITH NO CHANGES ANTICIPATED.

&&

.AVIATION...VFR CONDITIONS WILL PERSIST FOR THE NEXT 24 HOURS.
CURRENT TAFS AND TWEBS REFLECT THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  53 100  62 101 /   0   0   0   0
ALW  60 101  67 103 /   0   0   0   0
PSC  49 101  58 103 /   0   0   0   0
YKM  50 100  54 101 /   0   0   0   0
HRI  48 101  57 103 /   0   0   0   0
ELN  46  97  56  96 /   0   0   0   0
RDM  47  99  51 102 /   0   0   0   0
LGD  49  95  56  98 /   0   0   0   0
5J0  52  99  51 104 /   0   0   0   0
DLS  51 103  62 100 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HEAT ADVISORY FROM 1 PM THURSDAY TO 8 PM FRIDAY FOR ORZ041-
     ORZ042-ORZ044-ORZ045.

WA...HEAT ADVISORY FROM 1 PM THURSDAY TO 8 PM FRIDAY FOR WAZ024-
     WAZ027-WAZ028-WAZ029.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/97
Hazardous weather outlook, Aug 3, 1:30 PM PST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
230 PM PDT WED AUG 3 2005

WAZ024>030-ORZ041>050-041215-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
230 PM PDT WED AUG 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

HIGH PRESSURE WILL BUILD OVERHEAD ACROSS THE PACIFIC NORTHWEST.
STRONG DRYING TRENDS WILL OCCUR IN THE MID AND UPPER-LEVELS OF THE
ATMOSPHERE AS THE RIDGE BUILDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EXCESSIVE HEAT THURSDAY
     EAST COLUMBIA RIVER GORGE OF WASHINGTON, LOWER COLUMBIA BASIN
     OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
     EASTERN COLUMBIA RIVER GORGE OF OREGON, LOWER COLUMBIA BASIN
     OF OREGON, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON

EXCESSIVE HEAT FRIDAY
     EAST COLUMBIA RIVER GORGE OF WASHINGTON, LOWER COLUMBIA BASIN
     OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
     EASTERN COLUMBIA RIVER GORGE OF OREGON, LOWER COLUMBIA BASIN
     OF OREGON, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON

WITH AN UPPER-LEVEL RIDGE FIRMLY IN PLACE THE REMAINDER OF THE WEEK
WILL BE QUITE WARM AND DRY.  A THERMAL TROUGH WILL SAG NORTHWARD AND
EASTWARD INTO CENTRAL WASHINGTON AND OREGON THURSDAY AND FRIDAY.
WITH THIS THERMAL TROUGH IN THE VICINITY SURFACE TEMPERATURES IN THE
LOWER COLUMBIA BASIN...COLUMBIA RIVER GORGE...FOOTHILLS OF THE
BLUES...YAKIMA VALLEY...AND NORTH CENTRAL OREGON WILL CLIMB INTO THE
UPPER 90S TO LOWER 100S. A HEAT ADVISORY HAS BEEN ISSUED FOR THESE
AREAS. TEMPERATURES WILL DROP SLIGHTLY SATURDAY...WITH MORE COOLING
SUNDAY AS AN UPPER LEVEL TROUGH APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WEATHER.GOV/PENDLETON

AND SELECT GRAPHICAL HAZARDS.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, W Kittitas/W Yakima/W Klickitat T X Sw

When
August 4, 12:00 AM PST to August 13, 11:59 PM PST
Where
W Kittitas/W Yakima/W Klickitat T X Sw forecast zone
Reported by
OTHER FEDERAL AGENCY

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2005Every state in 2005This day in weather historyWarnings in Washington, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472439.